Zoloft suddenly stopped working? - Mothering Forums
Forum Jump: 
 
Thread Tools
#1 of 10 Old 08-18-2011, 02:33 PM - Thread Starter
 
texmati's Avatar
 
Join Date: Oct 2004
Posts: 6,865
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)

Is this possible? I was doing so well, and then just crashed about a week ago. Could this be PMS?


Texmati-- Knitter, Hindu, vegetarian, WOHM. Wife to superdadsuperhero.gif and mom to DS babyf.gif24 months, and DD boc.gif 8 months! .

texmati is offline  
#2 of 10 Old 08-18-2011, 03:45 PM
 
archersmama's Avatar
 
Join Date: Aug 2011
Posts: 8
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

I struggled with depression for sooooo long! I took zolft for a couple years.  It never stopped working but I don't have to take it now because I exercise. I LOVE it! I hated being relying on that stupid pill.  Give exercising a try or you just may need a higher dose. Call the Dr or midwife that prescribed it and see what she says.

:)

archersmama is offline  
#3 of 10 Old 08-18-2011, 06:51 PM
 
Ackray's Avatar
 
Join Date: Feb 2004
Location: The Sea
Posts: 3,028
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Did you recently refill your zoloft?  If you did, maybe it was filled wrong or has a different potency then you are used to because it is a different generic form.  I hope you can figure this out and feel better soon.  I agree with calling the midwife or doctor who prescribed it.

Ackray is offline  
#4 of 10 Old 08-19-2011, 10:38 AM - Thread Starter
 
texmati's Avatar
 
Join Date: Oct 2004
Posts: 6,865
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)


Quote:
Originally Posted by Ackray View Post

Did you recently refill your zoloft?  If you did, maybe it was filled wrong or has a different potency then you are used to because it is a different generic form.  I hope you can figure this out and feel better soon.  I agree with calling the midwife or doctor who prescribed it.



Yes I did-- and I feel that the problems started when I refilled it. I've double checked and double checked the bottle description with the pill and it seems to be right, though.

 

I called them at 9 am, and it's noon and no call back. I'm freaking out. I can't take this at all.


Texmati-- Knitter, Hindu, vegetarian, WOHM. Wife to superdadsuperhero.gif and mom to DS babyf.gif24 months, and DD boc.gif 8 months! .

texmati is offline  
#5 of 10 Old 08-19-2011, 10:38 AM - Thread Starter
 
texmati's Avatar
 
Join Date: Oct 2004
Posts: 6,865
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)

And I'm scared I'm pregnant. I'm so, so, so, SO stupid. I"m just a day late; but I can feel it in my bones. WTF am I going to do?


Texmati-- Knitter, Hindu, vegetarian, WOHM. Wife to superdadsuperhero.gif and mom to DS babyf.gif24 months, and DD boc.gif 8 months! .

texmati is offline  
#6 of 10 Old 08-19-2011, 08:06 PM
 
Ackray's Avatar
 
Join Date: Feb 2004
Location: The Sea
Posts: 3,028
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Texmati, You're going to be ok.  It's overwhelming, I know how you feel.  Did you ever hear back from your doc?  Sometimes I think that medications are like fabric or yarn dye lots.  Like when you buy the same exact thing that you've bought before, it doesn't match exactly in shade or color.  I don't know if that made any sense.

 

If you didn't get through to your doctor (midwife, prescriber...) I'd suggest calling the pharmacy and asking them. 

 

I'm going to PM you.

Ackray is offline  
#7 of 10 Old 08-20-2011, 06:57 PM - Thread Starter
 
texmati's Avatar
 
Join Date: Oct 2004
Posts: 6,865
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)

It makes perfect sense! I ended up calling the dr again, and asking for a nurse immediately; but she said that I would need to come in and the first available appointment was on Tuseday. So I'll have to drag my brood in then. :(.

 

I don't know how terrible it is, but last night I took a quarter of the dose extra; and today was much, much, much better. I know it's completely irresponsible (one bad decision on top of another), but I was so desperate. I can't go back to living that way; i just can't.


Texmati-- Knitter, Hindu, vegetarian, WOHM. Wife to superdadsuperhero.gif and mom to DS babyf.gif24 months, and DD boc.gif 8 months! .

texmati is offline  
#8 of 10 Old 08-21-2011, 05:01 PM
 
starrlamia's Avatar
 
Join Date: Dec 2010
Location: Ontario Canada
Posts: 536
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

anti-depressants can poop out and stop working, you may need a higher dose or switch medications. Anti-d's havent completely been risked out during pregnancy but definately talk to your doctor


Aspiring Midwife applying to University for fall 2011!
starrlamia is offline  
#9 of 10 Old 08-21-2011, 08:48 PM
 
FischK's Avatar
 
Join Date: Nov 2008
Location: Maine
Posts: 750
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)

Taking a higher dose shouldn't work immediately. On the other hand, you may not have reached therapeutic dose yet, so seeing your doctor may be the right thing to do.

 

Btw, I am so glad this works for you. Good luck.


Working Mom to DS1 (05/09) and DS2 (08/11). 

FischK is offline  
#10 of 10 Old 08-25-2011, 10:02 PM - Thread Starter
 
texmati's Avatar
 
Join Date: Oct 2004
Posts: 6,865
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)

Thanks to all of you for your support.

 

I seemed to have gotten my period (except it's very light, tmi); and the Zoloft is working again. Perhaps it was hormonal, or maybe warranted stress over possibly being pregnant again (I'm getting on birth control ASAP)

 

Fisch, I know the dose changes aren't supposed to take effect immediately-- I've been puzzling over it myself. Even when I started taking the medicine, it seemed to work immediatly. I'd think it was completely in my head (placebo effect) if I didn't also experience some unwanted side effects as well, such as drowsiness.

 

I'm not really sure what to think.

 

I completely spaced this morning and forgot to reschedule my morning dr's appointment to the afternoon. My plan now is just to wait and see; and also be on the watch that something like this might happen next month around this time.

 

I can't tell you how much it means to have somewhere to go with questions or even just to talk openly about depsression and taking Zoloft. I have literally no one to talk to IRL, no one knows but DH; and he is not really open to talking about it. And truthfully, I've never talked to him about the extent of my deprssion either. So thank you to each and every one of you (esp those who pm'd me!)


Texmati-- Knitter, Hindu, vegetarian, WOHM. Wife to superdadsuperhero.gif and mom to DS babyf.gif24 months, and DD boc.gif 8 months! .

texmati is offline  
Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off